A 50 year old pt complains of burning sensation and irritation in her jaws. No history of any habits. No systemic problems. No medications she is taking I had prescribed her turbocort for the lesion along with chlorhexidiene mouthwash 0.12% . But still the lesion exists. What is the differential diagnosis?? is a swab needed in this case? what medication is needed

(Edited)

2 Likes

LikeAnswersShare

It's Anaemia, Angular chelitis. For lichen planus check properly and take the history that lesion waxes and wanes. Medications: 1) Anaesthetic mouth wash (cool ora mouth wash) 2) Oldid mouth paint 3) Immunoceforte 1tab OD 4) Kenacort 3times tropical application Later oral corticosteroids

Lichen planus??

Hyperpigmentation n its not much serious ..i think it wont be solved with mouthwash better to go with corticosteroids

One of the typical clinical signs associated with Oral Lichen Planus is hyperpigmentation. It's post inflammatory hyperpigmentation but not the Steroid. The Hyperpigmented patches represent healed OLP, which disappears within a year or two. Many a times active OLP is evident over hyperpigmented macule. So no worry. Continue the Corticosteroid with tapering dosage. Chlorhexidine better be avoided. Add Candid mouth paint to avoid superadded fungal infection. Keep Tacrolimus (TACROZ Forte twice daily) in reserve for latter use, if this case does not respond to Triamcinolone. Post inflammatory hyperpigmentation is also observed in other oral lichenoid lesions, pemphigus, pemphigoid, periodontal disease, Steven-Johnson syndrome and graft versus host disease. Regards.

Will definitely follow accordingly. Thanks for the in depth explanation
1

View 3 other replies

I think it is case of burning mouth syndrome treat with amitryptlene and lipoic acid with multivitamins.... She will in stress condition also due family or may be due to any other region..

Dd: BMS

As far as I conc. Seem to be a erosive olp..sir did u notice that very pigmentations increased after application of corticosteroid ?.......if so I would suggest you to prescribe tacrolimus oral base ointment... With good source of antioxidant like lycopene , green tea extract, oral alovera gel..

Yes doc..the pigmentation did increase after corticosteroid application but the pain had subsided. Can u please suggest a brand name for tacrolimus ointment and antioxidants
0

View 1 other reply

Could be an anemic condition, go for complete blood picture along with multivitamin tab

Surely..will do that
0

Anaemia.depapillation of the tongue, burning sensation and angular chelitis. Check RBC and Hb

Ok doc
0
Load more answers